question-icon

What Are The Side Effects Of Retin-A Cream?

default
Posted on Wed, 19 Oct 2016
Question: Hi. I am XXXX.
I have a very simple doubt.
I stopped using Cosmelite cream before 1.5 years, since I used it improperly by applying it everyday for about 4 months. I stopped it the right way with the guidance of a dermatologist. So, I did not face the side-effects. Then for a year I used Retin-a. Now I am not using any cream for 6 months.
I don't have any problem now.
I am curious to know whether or not after years there would be any side-effect because of having used Cosmelite. I think it is silly though! Anyway, if there is such a long term effect, is there an easy solution?
doctor
Answered by Dr. Prasad (5 hours later)
Brief Answer:
No sude effects now.

Detailed Answer:
Hi,

Cosmolite as well as retin -a are associated with a few side effects. However I don't expect fresh side effects and long term complications to start after months and years of stopping those medication. Stay relaxed and assured.

Hope this answered your question.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prasad (18 hours later)
Thank you sir.

Since I have more than 2 days of time remaining to ask more questions, I feel like making a better use of the money that I have paid!
I hope you're cool with that and will give your best!
Well, I am not using any exfoliating cream for the past 6 months roughly.
Anyways, to have a very healthy facial skin, I must require an exfoliating cream!
Retin-a works great if used properly and with a lot of care, which might become quite inconvenient in some situations.
Next comes the facial scrubbers. This needs to be tracked whether it is used twice weekly.
I have started running lately. And it heats my face a lot. My cousin says that running helps in keeping my skin healthy. So, I am thinking whether to drop exfoliating creams or scrubbers, and just run everyday.
Can you please help me take the decision?
doctor
Answered by Dr. Prasad (1 hour later)
Brief Answer:
exercise and good diet helps...

Detailed Answer:
Hi,

My comments are as follows:

1. Like any other part of the body, skin is also dependent on the type of diet one consumes. Physical exercise also helps in maintaining healthy skin. Therefore yes, running and exercise is helpful. You should continue running.
2. Isotretinoin cream (retin a) is known to cause skin peeling and exfoliation when used for more than 3 - 4 weeks. Hence I don't encourage my patients to use it more than few months. If you had been my patient, my suggestion would be the same - limit use of retin a. Use it only when required under guidance of a doctor.
3. I am ok with use of facial scrubbers once or twice a week if you don't mind burning your pocket. Some of these products are touch expensive.

In a nutshell, you can be able to maintain healthy skin with a balanced diet and physical exercise. I will choose this as first option to treat my skin rather than exfoliating cream and scrubbers.

Hope this helped.

Regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prasad (14 hours later)
Thank you sir.

I have another question.

While running, my face gets heated up.

In one article, I read that one should leave it as such.
In another, it was given that one should use a cooling body spray on the face to keep it cool.

Which one do you think is correct?
doctor
Answered by Dr. Prasad (18 hours later)
Brief Answer:
No significant difference

Detailed Answer:
There are no robust scientific studies that explains benefits and ill effects of using a cold spray. If there is one I'm not aware of it.
Therefore in my opinion I don't feel there is significant differences between those two approaches. But yes, if your face is dripping sweat, it's a good ideas to cool it down / clean it with face spray.

Regards
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Prasad

General & Family Physician

Practicing since :2005

Answered : 3710 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Are The Side Effects Of Retin-A Cream?

Brief Answer: No sude effects now. Detailed Answer: Hi, Cosmolite as well as retin -a are associated with a few side effects. However I don't expect fresh side effects and long term complications to start after months and years of stopping those medication. Stay relaxed and assured. Hope this answered your question. Regards